Severe reaction to DIM (Migraine style headache and vomiting) could Progesterone Cream cause same effects??
(Minneapolis, MN, USA)
I am a 47 year old female and have been in Perimenopause for about 5 years now. I have the basic symptoms like trouble sleeping (mainly due to hot flashes and frequent urination), brain fog, depression, forgetfulness, irregular periods, back aches, irritability, etc...
The hot flashes have gotten pretty bad and disruptive (10-20 /day moderate to intense) and so I was trying new supplements to deal with them.
I stopped taking all other supplements I was on to give DIM a try. I took 1 300MG tablet in the morning and another with supper. I had a slight headache mid-day which I attributed to some back ache.. but by evening the headache was very bad. That night I couldn't get to sleep since my head felt terrible when lying down or sitting and I was nauseous and vomiting. I now understand what people mean by a, "blinding headache," as this one was so intense it was hard to even type on my phone to try and research what could be causing it. I have never had anything like it before and don't want to ever go through it again. It felt a little better when I stood up and walked around and kind of massaged the back and front of my head and eyes with my hands, but it was still little relief.
After I had taken a couple advils and threw up a couple times, I was finally able to get to sleep around 2-3 am and felt a lot better in the morning. My head felt like a sore muscle does, just a low ache, but nothing like the night before.
Anyhow - I am back to just doing black cohosh and vitex, soy extract, Don Quai, soy extract and 5-HTP and these things all help a bit, but I still have most of the symptoms and get about 5-6 hours sleep a night due to restlessness, hot flashes and getting up about 4 times to use the restroom. Plus, the hot flashes are down to about 10-15/day and not super intense, but still very disruptive.
I want to try Progesterone cream, but am worried it will have a similar effect to the DIM, so I am trying to do some research to make sure it will not have the same affect.
Also, I did try a smaller amount (just one pill of DIM) before and found it made me extremely angry with extreme moods, which I attributed to taking it at the same time as 5-HTP, (which is why I stopped all other supplements before trying it again this last time).
Is there any other supplement that should be avoided with Progesterone cream??
Thanks much for any help you can offer.